MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 1.6MM NON-THREADED GUIDE WIRE TROCAR POINT 220MM; PIN,FIXATION,SMOOTH

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 1.6MM NON-THREADED GUIDE WIRE TROCAR POINT 220MM; PIN,FIXATION,SMOOTH
Model Number 02.226.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Patient identifier and date of birth not available for reporting.Additional product code: hwc.(b)(4).Lot unknown.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during an initial mid-foot procedure on (b)(6) 2017 a kirschner wire broke intraoperatively.The wire broke while the surgeon was drilling for a cannulated screw placement in the foot.The wire was embedded in the patient bone and no attempt was made to retrieve the fragments.No surgical delay occurred.The surgeon continued with the procedure.The procedure was completed successfully.Patient was stable postoperatively.Concomitant device reported: drill bit (part number unknown, lot number unknown, quantity 1).This is report 1 of 1 for (b)(4).

Brand Name
1.6MM NON-THREADED GUIDE WIRE TROCAR POINT 220MM
Common Device Name
PIN,FIXATION,SMOOTH
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7145973
Report Number2939274-2017-50419
Device Sequence Number19061977
Product Code HTY
UDI-Device Identifier10886982057655
UDI-Public(01)10886982057655(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080943
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.226.001
Device Catalogue Number02.226.001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight147